I had a tonsillectomy last Thurs and the dr put me on Amoxicillan. The last few days I have had horrible, watery diarrhea. When I was on Omnicef for tonsillitis last month, the same thing happened and the dr said I could take Immodium. I take a medication for diarrhea/IBS anyways because I have diarrhea "issues" since I had my gall bladder removed. I just haven't taken the med since my surgery because it is a powder I have to mix with juice and I am in too much pain to swallow all that right now and it is kinda acidic. Has anyone had the same problem with antibiotics?? I just wonder if another antibiotic would be better. I don't remember having this reaction from antibiotics until just recently. It is really annoying and kind of worries me too.
I was just on Keflex and Flagyl and it gave me horrible diarrhea plus the added joy of a yeast infection and thrush. Fun times. It's pretty common with antibiotics, often times they not only kill off the bad stuff, but the good stuff in the intestines which leads to diarrhea. You can try a probiotic, or just wait it out. Good luck!!
I remember when I was younger the doctor would also say to eat yogurt with live and active cultures in it. I never liked yogurt then, so I would never eat it. I learned my lesson. Now everytime I take an antibiotic I try to eat yogurt once a day.
When I had my first bout with diverticulitus I was taking strong antibiotics. They killed off the good bacteria too, and I ended up with a C-Diff infection. I ALWAYS eat probiotic yogurt now, every day, and more if I know I'll be on antibiotics. It truly helps! Activia is good, but there are store brands that are just as good.